An Estimator for the Standard Deviation of a Natural Frequency—Part 1

[+] Author and Article Information
A. J. Schiff, J. L. Bogdanoff

School of Aeronautics, Astronautics, and Engineering Sciences, Purdue University, Lafayette, Ind.

J. Appl. Mech 39(2), 535-538 (Jun 01, 1972) (4 pages) doi:10.1115/1.3422712 History: Received October 30, 1970; Revised February 22, 1971; Online July 12, 2010


An estimator for the standard deviation of a natural frequency in terms of second-order statistical properties of the parameters of the system is derived. Results for one simple example is presented in this part and are compared with theoretical and Monte Carlo results. Further results and discussion will be presented in Part 2, ASME Paper No. 71-WA/APM-8.

Copyright © 1972 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In